MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ACCU-CHEK ® INFORM METER; BLOOD GLUCOSE MONITORING DEVICE

ROCHE DIAGNOSTICS ACCU-CHEK ® INFORM METER; BLOOD GLUCOSE MONITORING DEVICE
Catalog Number 04882458001
Medical Device Problem Codes Display Difficult to Read (1181); Image Display Error/Artifact (1304)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
There was a complaint of mistaken glucose results due to a pixelated display affecting two patients tested with an accu-chek inform ii meter.Patient 1¿s result from the meter at 7:56 am was mistaken for 136 mg/dl.The customer verified the initial meter reading from the software as 183 mg/dl.Patient 2¿s result from the meter at 9:30 am was mistaken for 186 mg/dl.The customer verified the initial meter reading from the software as 136 mg/dl.The customer used test strips lot number 480036 and the expiration date was requested but not provided.
 
Additional Manufacturer Narrative
The controls run on the day of the event were within range.The meter and test strips were requested for investigation.The test strips are not expected to be returned as they were used up and are no longer available.On a regular basis, accu-chek inform strips of lots currently valid in the market are tested as part of routine retention testing and results have passed the internal inspection.The meter was returned for investigation.After powering on the meter the visual inspection of the display showed several black lines and spots.One large area of lines/spots partially hides the second and third digits in the result screen.This is immediately visible to the user.The flaw is visible after turning on the device and permanently exists.The returned display assembly was found to be defective.Per product labeling, "if you notice any issues with the display functionality (e.G.Unexpected lines/marks on the meter display) stop using the system and contact your roche representative.".

Brand Name
ACCU-CHEK ® INFORM METER
Common Device Name
BLOOD GLUCOSE MONITORING DEVICE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key12982945
Report Number1823260-2021-03663
Device Sequence Number17556589
Product Code NBW
UDI-Device Identifier04015630945757
UDI-Public4015630945757
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K012210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04882458001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Initial Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR
Patient SexFemale